SOME 13 children have been diagnosed with hypertrichosis after ingesting contaminated medication from the Costa del Sol. 

The children developed so-called ‘werewolf syndrome’ after taking omeprazole which had been contaminated by minoxidil – the active ingredient for alopecia medication.

On July 11, the Spanish Agency for Medicines and Health Products ordered the withdrawal of several affected lots, all of which were distributed by Farma-Química Sur S. L., a pharmaceutical company based in Malaga.

The affected batch is from lot 11072/10/42 and most have been recalled while any missing packets are being tracked down.

Farma-Química Sur S. L. has suspended its manufacturing, importation and distribution.

Parents whose children have taken omeprazole are being urged to go to their nearest pharmacy to check if the medication is from a contaminated lot.

If they have observed excessive hair growth in their children after consuming omeprazole then they must immediately take them to a doctor.

Donate

This site uses Akismet to reduce spam. Learn how your comment data is processed.